Josephson junction dynamics in the presence of inhomogeneities

T. Bountis, St Pnevmatikos

Research output: Contribution to journalArticlepeer-review

6 Citations (Scopus)


We study the motion of fluxons in a long Josephson junction with two pointlike inhomogeneities (or impurities). Using the collective variable approach, we reduce the problem to two nonlinear o.d.e.'s and find that the behavior of the fluxons depends on the location of the invariant manifolds of two unstable fix points near the two inhomogeneities. Thus varying the "strength" parameters of the inhomogeneities μ1 and μ2 we can make these invariant manifolds "pass through" each other and allow fluxon trapping or escape by the impurities accordingly. Our results can be easily extended to the case of N inhomogeneities and have been found to agree very well with the numerical solution of the original p.d.e. of the problem.

Original languageEnglish
Pages (from-to)221-226
Number of pages6
JournalPhysics Letters A
Issue number4-5
Publication statusPublished - Jan 15 1990

ASJC Scopus subject areas

  • Physics and Astronomy(all)

Fingerprint Dive into the research topics of 'Josephson junction dynamics in the presence of inhomogeneities'. Together they form a unique fingerprint.

Cite this